Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2023, 4:09 AM EDT for Bibb County, Twiggs County, Wilkinson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2023, 4:09 AM EDT (08:09 UTC)
- Expired
- Aug 8, 2023, 4:45 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
Counties Bibb County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -554 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -161 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WWUS82 KFFC 080809
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
409 AM EDT Tue Aug 8 2023
GAZ072-073-082>084-080845-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
409 AM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southwestern
Baldwin, western Wilkinson, eastern Bibb, central Twiggs and
southeastern Jones Counties through 445 AM EDT...
At 409 AM EDT, a strong thunderstorm was over Cross Keys, or near
Macon, moving east at 40 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Payne,
Marion, Postell, James, Mountain Springs, Griswoldville, Fitzpatrick,
Greenberry Crossroads, Ripley, Huber, Cross Keys, District Path, Dry
Branch, and Myricks Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3280 8377 3300 8345 3292 8306 3273 8314
3259 8334
TIME...MOT...LOC 0809Z 289DEG 35KT 3284 8356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
AlbrightWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:54 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 8, 1:54 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 154 AM EDT Tue Aug 8 2023 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Tuesday) Issued at 238 PM EDT Mon Aug 7 2023 Key Messages: - A widespread wind damage threat is evolving this afternoon and could continue through late evening across the forecast area. SPC has included an Enhanced risk (level 3 out of 5) for much of the area. Tornadoes will be possible, mainly across Northern GA, however, the wind threat should be considered the dominate impact. - An Excessive Heat warning has been issued for portions of Middle GA. Heat index values are in excess of 110 for several counties. A heat advisory is in effect for much of the remainder of Central GA through 8 pm. - Thunderstorms are again in the forecast for Tuesday with a Slight Risk in effect for much of Middle GA. Damaging winds will be the main concern. Today and tonight: A lot happening this afternoon and in the short term. Lets start with heat. Mid 90 temps and upper 70 dewpoints across West central GA have led to heat index values exceeding 110 in several locations so a Excessive Heat warning was introduced through early evening for a portion of the Heat Advisory area. Severe threat... 18z FFC sounding is juicy to say the least. Observed 5390 J/KG CAPE, nearly 1500 DCape and sufficient shear in place to support organized severe storms. Similarly to what we experienced a few weeks ago across North GA not out of the question given that amount of instability and slightly more jet dynamics in play this time around. Expect the clusters of storms across northern GA and Northern AL to congeal into more of a line that shifts through the region later this afternoon. Damaging winds with that line and within that line would be expected to be widespread given the status of the environment its moving into. Analyzed helicity values on the margin for some tornadoes so a few cannot be ruled out, however, the main focus should be on the damaging wind threat through this evening. Expect that line to continue south through the CWA. There is some uncertainty with the intensity of the line as it reaches the area south of Macon/Columbus but certainly unstable enough to support severe storms. Tuesday: Another wave is still progged to slide east out of OK/AR and potentially develop into an MCS which may clip the southern sections of the CWA late Tue afternoon/early evening. There are some discrepancies on the northward extent of the convection with the WRF FV3 the furthest north into the I20 corridor and the NAM Nest and WRF ARW further south across southwestern and south central GA. SPC does highlight a slight risk across that southern tier of counties more inline with the NAM nest and ARW. Stellman && .LONG TERM... (Wednesday morning through next Sunday) Issued at 238 PM EDT Mon Aug 7 2023 The long term forecast remains on track. Model guidance continues to prog a potent disturbance kicking out of the Plains that could bring yet another round of impactful weather on Thursday afternoon. Bulk shear ranging from 35 to 60+KT across north Georgia coinciding with 2000-3000+ J/kg of SBCAPE will merit a watchful eye in the coming days for the threat of severe weather. See the previous discussion below for more details regarding the extended forecast. KAL && .AVIATION... (06Z TAFS) Issued at 145 AM EDT Tue Aug 8 2023 Through 14Z today areas of LIFR and IFR ceilings (300 to 600 ft AGL) will remain a concern, especially over the terrain of northern Georgia. The probability of impacts at any of the TAF sites is low (20% or less). Isolated thunderstorms will also continue across central Georgia through 12Z today. Additional thunderstorm activity is likely (70% chance) from KMCN and KCSG southward between 18Z today and 01Z Wednesday. Steady west winds of 8 to 12 knots are expected Tuesday. //ATL Confidence...06Z Update... Overall forecast confidence in moderate. Confidence in the ceiling and precipitation forecast is moderate. Confidence in the wind and visibility forecast is high. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 69 90 72 89 / 10 30 40 70 Atlanta 71 91 74 91 / 10 50 30 70 Blairsville 61 84 65 80 / 10 40 60 90 Cartersville 69 89 72 88 / 10 50 40 80 Columbus 73 92 75 94 / 20 60 10 40 Gainesville 69 89 72 87 / 10 40 50 80 Macon 72 92 74 94 / 20 50 10 40 Rome 68 89 72 88 / 10 60 50 80 Peachtree City 69 91 72 92 / 20 50 20 50 Vidalia 73 92 75 94 / 30 50 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SM LONG TERM....KAL AVIATION...Albright
Hazardous weather outlook, Aug 7, 9:49 PM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 949 PM EDT Mon Aug 7 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 949 PM EDT Mon Aug 7 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms will be possible in portions of north and central Georgia overnight. Storms that develop could produce frequent lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a Slight Risk (level 2 of 5) for thunderstorms with damaging winds in central Georgia on Tuesday. Periods of thunderstorm activity will continue through next Sunday. The highest storm chances will occur during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 7, 10:25 PM EDT, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1025 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Dmg State Botanical Garden 33.90N 83.38W
08/07/2023 Clarke GA Emergency Mngr
Emergency Manager reports a tree down at the
State Botanical Gardens of Georgia.
&&
SKLocal storm report, Aug 7, 10:39 PM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1039 PM EDT Mon Aug 7 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Tstm Wnd Dmg 2 WNW Fairburn 33.58N 84.61W
08/07/2023 Fulton GA NWS Employee
NWS Employee reports 2 tree down on
Rivertown Rd at the intersection of Tell Rd.
&&
SKSpecial weather statement, Aug 8, 2:05 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 AM EDT Tue Aug 8 2023
GAZ071-072-082-080630-
Monroe GA-Bibb GA-Jones GA-
205 AM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of north central Bibb,
southeastern Monroe and western Jones Counties through 230 AM EDT...
At 205 AM EDT, a strong thunderstorm was over Forsyth, moving east at
40 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Forsyth, Gray, Bolingbroke, Wayside, Arkwright, Dames Ferry,
Round Oak, Juliette, Clinton, Plant Scherer, and Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3294 8402 3312 8389 3312 8359 3298 8354
3288 8363
TIME...MOT...LOC 0605Z 278DEG 37KT 3302 8391
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightSpecial weather statement, Aug 8, 2:29 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 AM EDT Tue Aug 8 2023
GAZ072-073-082>084-080700-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
229 AM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southwestern
Baldwin, northwestern Wilkinson, northeastern Bibb, north central
Twiggs and Jones Counties through 300 AM EDT...
At 228 AM EDT, a strong thunderstorm was over Clinton, or near Gray,
moving east at 45 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Milledgeville, Gray, Gordon, Ivey, Midway-Hardwick, Postell,
James, Bradley, Wayside, Coopers, Allenwood, Mountain Springs,
Griswoldville, Haddock, Pancras, Greenberry Crossroads, Clinton,
Scottsboro, and Arkwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3293 8325 3281 8337 3290 8377 3295 8372
3295 8371 3297 8371 3310 8359 3307 8321
TIME...MOT...LOC 0628Z 279DEG 38KT 3298 8358
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightLocal storm report, Aug 8, 2:55 AM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
255 AM EDT Tue Aug 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Tstm Wnd Dmg 2 NW Haddock 33.05N 83.46W
08/07/2023 Jones GA Emergency Mngr
Tree down across roadway on 600 block of
Ethridge Rd.
&&
LNMSpecial weather statement, Aug 8, 4:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
409 AM EDT Tue Aug 8 2023
GAZ072-073-082>084-080845-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
409 AM EDT Tue Aug 8 2023
...A strong thunderstorm will impact portions of southwestern
Baldwin, western Wilkinson, eastern Bibb, central Twiggs and
southeastern Jones Counties through 445 AM EDT...
At 409 AM EDT, a strong thunderstorm was over Cross Keys, or near
Macon, moving east at 40 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Macon, Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Payne,
Marion, Postell, James, Mountain Springs, Griswoldville, Fitzpatrick,
Greenberry Crossroads, Ripley, Huber, Cross Keys, District Path, Dry
Branch, and Myricks Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3280 8377 3300 8345 3292 8306 3273 8314
3259 8334
TIME...MOT...LOC 0809Z 289DEG 35KT 3284 8356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AlbrightThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:01 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Aug 7, 8:14 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Aug 7, 8:30 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson, Treutlen | 60 min |
| Aug 8, 2:05 AM EDT | Special Weather Statement | FFC | Jones, Monroe | 25 min |
| Aug 8, 2:29 AM EDT | Special Weather Statement | FFC | Baldwin, Jones | 31 min |
| Aug 8, 3:27 AM EDT | Heat Advisory | FFC | Bleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 15 more | 17 hr |
| Aug 8, 3:47 PM EDT | Special Weather Statement | FFC | Webster | 28 min |
| Aug 8, 3:49 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| Aug 8, 3:53 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| Aug 8, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 45 min |
| Aug 8, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 41 min |
| Aug 8, 4:12 PM EDT | Special Weather Statement | FFC | Sumter | 33 min |
| Aug 8, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 45 min |
| Aug 8, 4:27 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
| Aug 8, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 33 min |
| Aug 8, 4:33 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 27 min |
| Aug 8, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 50 min |
| Aug 8, 4:43 PM EDT | Special Weather Statement | FFC | Pulaski | 32 min |
| Aug 8, 5:00 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Aug 8, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Peach | 52 min |
| Aug 8, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 50 min |
| Aug 8, 5:20 PM EDT | Special Weather Statement | FFC | Macon | 25 min |
| Aug 8, 5:21 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Wilcox | 24 min |
| Aug 8, 5:27 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 33 min |
| Aug 8, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more | 50 min |
| Aug 8, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dodge, Telfair, Wheeler, Wilcox | 41 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | FFC | Montgomery | 24 min |
| Aug 8, 5:56 PM EDT | Special Weather Statement | FFC | Jeff Davis | 34 min |
| Aug 8, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Emanuel, Johnson, Laurens, Treutlen | 52 min |
| Aug 8, 6:15 PM EDT | Special Weather Statement | FFC | Toombs | 15 min |
| Aug 8, 6:19 PM EDT | Special Weather Statement | FFC | Telfair | 11 min |
| Aug 8, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler | 46 min |
| Aug 8, 6:55 PM EDT | Special Weather Statement | FFC | Emanuel | 50 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.